Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 10, 2006, 12:55 AM CDT for Coahoma County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 12:55 AM CDT (05:55 UTC)
- Expired
- May 10, 2006, 2:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2374 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 100554
FFWMEG
MSC027-100700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 AM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 200 AM CDT
* AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 2 TO 4
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERARD...
DUBLIN AND CLARKSDALE.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3431 9041 3397 9045 3398 9064 3412 9065
3415 9078 3429 9083
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 9:45 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 9, 9:45 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 PM CDT TUE MAY 9 2006 MCS DEVELOPED OVER E OK THIS EVENING AND IT SHOULD PROPAGATE EAST SOUTHEAST WITH SOUTHWESTERN MIDSOUTH COUNTIES BEING AFFECTED THE MOST. ALSO LIGHT SHOWERS DEVELOPED IN SE AR AND OTHER WESTERN COUNTIES OF THE MIDSOUTH. THINK SHOWERS LIKELY W AND N COUNTIES DUE TO CURRENT TRENDS ON RADAR. LOW SHOULD BE IN NC AR BY DAYBREAK TO SET US UP FOR MORE SEVERE WEATHER WEDNESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && RENCH
Hazardous weather outlook, May 9, 3:37 PM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT TUE MAY 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 336 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID- SOUTH TONIGHT. SCATTERED THUNDERSTORMS OVER NORTH MISSISSIPPI COULD PRODUCE HAIL AND DAMAGING WINDS UNTIL SUNSET THIS EVENING. AN AREA OF THUNDERSTORMS COULD DEVELOP OVER OKLAHOMA AND KANSAS LATER THIS EVENING...AND COULD REACH EAST ARKANSAS BY SUNRISE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AGAIN WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID SOUTH ON WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THEMID SOUTHH DURING THE DAYTIME HOURS. THE AIRMASS WILL BE VERY MOIST AND UNSTABLE. UPPER LEVEL WINDS WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THE STORMS ARE EXPECTED TO DEVELOP OVER EASTERN ARKANSAS DURING THE LATE MORNING HOURS...AND WILL MOVE INTO WEST TENNESSEE AND NORTH MISSISSIPPI DURING THE EARLY AFTERNOON. ANY SEVERE WEATHER SHOULD MOVE OUT OF THE MID-SOUTH AREA BY SUNSET WEDNESDAY EVENING. AFTER WEDNESDAY...NO WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS POSSIBLE TONIGHT...AND LIKELY ON WEDNESDAY.
In the hours before
Special weather statement, May 10, 12:21 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1221 AM CDT WED MAY 10 2006 MSZ010-100545- COAHOMA MS- 1221 AM CDT WED MAY 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTH OF CLARKSDALE AT 1221 AM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 10, 12:31 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1231 AM CDT WED MAY 10 2006 MSZ020-100600- TALLAHATCHIE MS- 1231 AM CDT WED MAY 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BRAZIL AT 1231 AM CDT...MOVING NORTH AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:05 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 40 min |
| May 10, 1:19 AM CDT | Severe Thunderstorm Warning | MEG | Quitman | 26 min |
| May 10, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 45 min |
| May 10, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 43 min |
| May 10, 1:54 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 36 min |
| May 10, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| May 10, 2:20 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette | 25 min |
| May 10, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 29 min |
| May 10, 2:50 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Pontotoc | 55 min |
| May 10, 3:44 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 10 hr |
| May 10, 3:44 AM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 36 min |
| May 10, 4:17 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 28 min |
| May 10, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Marshall, Tate | 20 min |
| May 10, 11:18 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 42 min |
| May 10, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Tate | 20 min |
| May 10, 11:57 AM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.